Pain Concern
23,186 members7,822 posts

Ibuprofen

GP prescribed Naproxin for shoulder pain. Until I read leaflet in pack I had no idea it contained NSAID Which makes me generally unwell and loose my appetite before I become nauseous and start vomiting. GP didn't ask me if I could take it and I didn't know she was prescribing it until I collected from Pharmacy. Wasted NHS money,

Dilemma -- communication?

7 Replies
oldestnewest

Naproxen has a bad effect on me, as in stomach pain and headaches. But Ibrobrufen if taken with a meal is ok for me. Good thing reading the patient leaflet, I always do.

2 likes
Reply

Did you GP prescribe Omeprozole with the naproxen? They are usually prescribed together to aid with the stomach problems it can give people. I would contact your GP and discuss your concerns. Naproxen and other NSAID should be taken with or after a meal (not just a snack). Their mechanism can affect individuals in different ways but the most common is stomach problems.

Hope that helps?

All the best.

2 likes
Reply

Thank you, done all that after hip op but still had all symptoms as described

Reply

Thank you. Did all that but still unwell.

Reply

Yes I always did take any NSAID with or immediately after a meal. I didn't have any stomach problems. Unfortunately I had other side effects. Gradual pain building up in joints all over body until about 3 weeks later I was in agony. Came off it and pain greatly reduced. You know your own body. I also had the same result with a Meloxicam which is a NSAID. Good luck in getting it sorted out.

1 like
Reply

Too many side effects to deal with while dealing with initial problem also. Thank you for post.

Reply

On taking naproxen myself last year I ended up with alot of severe stomach pains ended up in A n E twice as pain so back had camera and scans could find nothing I stopped taking the. Naproxen and wks later everything stopped wether those are not they didn't get too the bottom of but I believed it was them just were not suited for me at all I don't know wether anyone else had same effects on taking them but definitely were not for me.

Reply

You may also like...